Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2009, 7:12 PM EDT for 5 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2009, 7:12 PM EDT (23:12 UTC)
- Expired
- May 11, 2009, 7:57 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 88 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:22 PM EDT | HAIL 0.88 | 1 S Daisy, GA | HAIL WAS REPORTED ON NEITA STRICKLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 112312 SVRCHS GAC029-031-109-179-267-120015- /O.NEW.KCHS.SV.W.0092.090511T2312Z-090512T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 712 PM EDT MON MAY 11 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... EXTREME SOUTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA... SOUTHERN EVANS COUNTY IN SOUTHEAST GEORGIA... NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA... EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA... * UNTIL 815 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAISY...OR ABOUT OVER CLAXTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CLAXTON...HAGAN...DAISY...GROVELAND...PEMBROKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3217 8155 3195 8160 3205 8199 3220 8193 TIME...MOT...LOC 2312Z 281DEG 17KT 3211 8185 $$
4 follow-up statements
000 WWUS52 KCHS 112327 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 727 PM EDT MON MAY 11 2009 GAC029-031-109-179-267-120015- /O.CON.KCHS.SV.W.0092.000000T0000Z-090512T0015Z/ EVANS GA-TATTNALL GA-BULLOCH GA-BRYAN GA-LIBERTY GA- 727 PM EDT MON MAY 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWESTERN LIBERTY...CENTRAL BRYAN...EXTREME SOUTH CENTRAL BULLOCH...EXTREME EAST CENTRAL TATTNALL AND SOUTHEASTERN EVANS COUNTIES... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAISY...OR ABOUT OVER CLAXTON...MOVING EAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAISY... GROVELAND AND PEMBROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF POSSIBLE...BRING ANIMALS INTO A SHELTER. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3208 8191 3218 8189 3217 8155 3195 8160 TIME...MOT...LOC 2327Z 281DEG 17KT 3213 8182 $$
000 WWUS52 KCHS 112334 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 734 PM EDT MON MAY 11 2009 GAC267-112344- /O.CAN.KCHS.SV.W.0092.000000T0000Z-090512T0015Z/ TATTNALL GA- 734 PM EDT MON MAY 11 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL TATTNALL COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3210 8187 3218 8186 3217 8155 3195 8160 TIME...MOT...LOC 2334Z 281DEG 17KT 3213 8178 $$ GAC029-031-109-179-120015- /O.CON.KCHS.SV.W.0092.000000T0000Z-090512T0015Z/ EVANS GA-BULLOCH GA-BRYAN GA-LIBERTY GA- 734 PM EDT MON MAY 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWESTERN LIBERTY...CENTRAL BRYAN...EXTREME SOUTH CENTRAL BULLOCH AND SOUTHEASTERN EVANS COUNTIES... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVELAND...OR ABOUT 7 MILES EAST OF CLAXTON...MOVING EAST AT 20 MPH. AT 722 PM EDT...THE PUBLIC REPORTED NICKEL SIZE HAIL JUST SOUTH OF DAISY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAISY... GROVELAND AND PEMBROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF POSSIBLE...BRING ANIMALS INTO A SHELTER. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3210 8187 3218 8186 3217 8155 3195 8160 TIME...MOT...LOC 2334Z 281DEG 17KT 3213 8178 $$
000 WWUS52 KCHS 112348 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 748 PM EDT MON MAY 11 2009 GAC029-031-109-179-120015- /O.CON.KCHS.SV.W.0092.000000T0000Z-090512T0015Z/ EVANS GA-BULLOCH GA-BRYAN GA-LIBERTY GA- 748 PM EDT MON MAY 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EXTREME NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...EXTREME SOUTH CENTRAL BULLOCH AND EAST CENTRAL EVANS COUNTIES... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVELAND...OR ABOUT 7 MILES WEST OF PEMBROKE...MOVING EAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GROVELAND AND PEMBROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3211 8182 3218 8183 3217 8155 3204 8158 TIME...MOT...LOC 2348Z 281DEG 17KT 3214 8174 $$
000 WWUS52 KCHS 112357 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 757 PM EDT MON MAY 11 2009 GAC029-031-109-179-120007- /O.CAN.KCHS.SV.W.0092.000000T0000Z-090512T0015Z/ EVANS GA-BULLOCH GA-BRYAN GA-LIBERTY GA- 757 PM EDT MON MAY 11 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...EXTREME SOUTH CENTRAL BULLOCH AND EAST CENTRAL EVANS COUNTIES HAS BEEN CANCELLED... AT 757 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3211 8182 3218 8183 3217 8155 3204 8158 TIME...MOT...LOC 2357Z 281DEG 17KT 3213 8169 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 11, 3:46 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT MON MAY 11 2009
.SYNOPSIS...
A STATIONARY FRONT WILL BEGIN TO SHIFT TO THE S AND OFFSHORE
THIS EVENING. THIS FRONT WILL DROP SOUTH OF THE AREA EARLY TONIGHT AND
TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER INLAND
PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
EVENING AND SHIFT TOWARDS THE ATLANTIC COAST. ACTIVITY WILL WEAKEN
EARLY TONIGHT AS IT ENCOUNTERS MORE STABLE IN SC AND A STRONG CAP IN
GA. A QUASI STATIONARY FRONT WILL THEN SHIFT FURTHER SOUTH THROUGH
THE CWA ENDING PRECIP ACTIVITY OVER MOST OF SOUTH CAROLINA BY
SUNSET. PORTIONS OF SOUTHEAST GEORGIA WILL CONTINUE TO SEE A CHANCE
OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WHERE THE ATMOSPHERE
REMAINS WARM AND DEWPTS REMAIN NEAR 60.
HIGH PRESSURE WILL BEGIN TO SETTLE INTO THE REGION OVERNIGHT.
CLOUD COVER WILL QUICKLY SHIFT SOUTH OVERNIGHT AS DRYER AIR MOVES
OVER THE SOUTHEAST. WITH NORTHERLY WINDS BEHIND THE FRONT AND
SKIES BEGINNING TO SCATTER OUT LATE...OVERNIGHT LOW TEMPS WILL
REACH THE LOW 50S OVER SC AND UPPER 50S OVER GA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CONDITIONS WILL QUICKLY DRY OUT TUESDAY OVER SC AND GA AS A FRONT
SHIFTS SLOWLY SOUTHEAST FURTHER OFF THE SC AND GA COAST. THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE NOON TUESDAY OVER
THE SOUTHEAST GEORGIA COAST WHERE CONDITIONS WILL REMAIN WARM AND
MOIST CLOSER TO THE FRONT. THE ATMOSPHERE WILL DRY OUT QUICKLY TUESDAY
AFTERNOON AS HIGH PRESSURE FROM THE NORTH CONTINUES TO SETTLE OVER
THE SOUTHEAST. CLOUD COVER WILL QUICKLY SCATTER OUT OVER THE
ENTIRE CWA BY TUESDAY EVENING. N/NE FLOW BEHIND THE FRONT WILL
KEEP HIGH TEMPS IN THE UPPER 70S OVER A MAJORITY OF SOUTHEAST SC
AND SOUTHEAST GA DESPITE AMPLE SFC HEATING.
THE SURFACE RIDGE AND ASSOCIATED DRIER AIRMASS WILL CONTINUE TO
SPREAD INTO THE FORECAST AREA TUESDAY NIGHT. THEN...THE 500 MB RIDGE
WILL STRENGTHEN WEDNESDAY THROUGH FRIDAY AS THE SURFACE HIGH
SHIFTS OFFSHORE AND A PREVAILING ONSHORE FLOW DEVELOPS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LOW LEVEL MOISTURE WILL QUICKLY RETURN TO THE REGION STARTING
WEDNESDAY...AND DEWPOINTS WILL INCREASE INTO THE 60S WITH NEAR-
NORMAL HIGHS IN THE MIDDLE 80S THURSDAY THROUGH SUNDAY. THIS WILL
SUPPORT AT LEAST SCATTERED DIURNAL SEA BREEZE SHOWERS/THUNDERSTORMS
EACH DAY. THE NEXT COLD FRONT WILL APPROACH THE REGION EARLY NEXT
WEEK. HOWEVER...LATEST GUIDANCE SUGGESTS THAT THE UPPER RIDGE MAY
SLOW THE PROGRESS OF THE FRONT...RAISING CONSIDERABLE FORECAST
UNCERTAINTY AFTER THIS WEEKEND. THE BOUNDARY COULD STALL FAR
ENOUGH N/W OF THE REGION TO MAINTAIN THE ONGOING DIURNAL
CONVECTIVE REGIME...OR CLOUD SLOW CLOSE ENOUGH TO THE REGION TO
ENHANCE THE PROSPECTS FOR SHOWERS/THUNDERSTORMS BY MONDAY. RAISED
POPS TO SLIGHT CHANCE/CHANCE SUNDAY NIGHT AND MONDAY TO ACCOUNT
FOR THE LATTER SCENARIO AND FOR COLLABORATION WITH SURROUNDING
FORECASTS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
COMPLEX SCENARIO FOR THIS AFTERNOON AT BOTH CHS AND SAV TERMINALS.
BOTH TERMINALS SHOULD EXPECT A PERIOD OF PRECIP THIS AFTERNOON AS
A QUASI STATIONARY FRONT BEGINS TO PUSH SOUTH.
FOR CHS...CURRENT RADAR SHOWS A CLUSTER OF SHOWERS WITH EMBEDDED
THUNDERSTORMS SHIFTING TOWARDS THE CHS TERMINAL. THIS CLUSTER IS
SHOWING A WEAKENING TREND AS IT SHIFTS EAST. EXPECT SHOWERS
BETWEEN 19Z AND 20Z. THERE IS A CHANCE OF THUNDERSTORM. WINDS WILL
BECOME NORTHERLY BY 22Z AND LOW CLOUDS WILL MOVE INTO THE AREA.
TEMPO MVFR CIGS WILL REMAIN IN THE TAF FROM 2Z TO 6Z OVERNIGHT.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE
REGION. CLOUDS WILL QUICKLY SHIFT SOUTH OF THE TERMINAL TOMORROW
MORNING AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST. NORTHEAST
WINDS AROUND 12 KNOTS ARE ANTICIPATED BY NOON TUESDAY.
FOR SAV...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY BETWEEN 19Z AND 22Z.
THERE IS A CHANCE OF A SHOWER BEFORE THIS TIME PERIOD BUT
CONFIDENCE IS TOO LOW TO PUT INTO TAF. WINDS WILL BECOME NORTHERLY
BY 00Z TONIGHT AND CLOUDS WILL SHIFT INTO THE AREA. THINKING AT
THIS TIME IS THAT CIGS WILL REMAIN VFR. CLOUDS WILL SHIFT FURTHER
SOUTH AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE REGION. AS HIGH
PRESSURE SETTLES OVER THE SOUTHEAST...CLOUDS WILL CONTINUE TO
SCATTER OUT OF THE REGION. NORTHEAST WINDS AROUND 12 KNOTS ARE
ANTICIPATED BY NOON TUESDAY.
EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS POSSIBLE EARLY TUE
AT KSAV AND KCHS...OTHERWISE MAINLY VFR TUE THROUGH THU.
&&
.MARINE...
WINDS WILL BECOME NORTHERLY TONIGHT AS A FRONT SHIFTS SOUTH
THROUGH THE SC AND GA COASTAL WATERS. AS NORTHERLY FLOW DEVELOPS
BEHIND THE FRONT...CAA WILL ALLOW WIND SPEEDS TO APPROACH 15 TO 20
KNOTS OVER MUCH OF THE NEARSHORE COASTAL WATERS AND SEAS WILL
BUILD TO 3 TO 4 FEET BY TUESDAY MORNING. SEAS WILL CONTINUE TO
BUILD TUESDAY AS LONG PERIOD SWELLS BECOME MORE FAVORABLE.
SCA CONDITIONS APPEAR LIKELY OVER THE OUTER GA WATERS AS HIGH
PRESSURE FROM THE NORTH AND LOW PRESSURE TO THE SOUTHEAST PRODUCE
A PRESSURE GRADIENT OVER THE WATERS THAT SUPPORT FAVORABLE SWELL
DEVELOPMENT AND STRENGTHENING WIND SPEEDS. AS SWELL CONTINUES TO BUILD
OVERNIGHT...SEAS WILL BUILD TO 4 TO 6 FEET OVER THE OUTER GA
WATERS. AS A RESULT...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
BEGINNING AT 4 AM TONIGHT. CONDITIONS APPEAR TO STAY BELOW SCA
CRITERIA FOR THE REMAINING SC AND GA WATERS TONIGHT AND TOMORROW.
CONDITIONS WILL BE MONITORED FOR POTENTIAL SCA CONDITIONS SHOULD
THE WEATHER PATTERN REMAIN FAVORABLE FOR A LONGER PERIOD OF TIME
TONIGHT AND TUESDAY.
SPRAWLING HIGH PRESSURE NE OF THE WATERS WILL MAINTAIN A LONG FETCH
ONSHORE FLOW REGIME...MAINTAINING SMALL CRAFT ADVISORY CONDITIONS
ACROSS THE OUTER GA WATERS INTO EARLY THURSDAY...PUSHING SMALL CRAFT
ADVISORY CONDITIONS INTO NEARSHORE WATERS WEDNESDAY/WEDNESDAY NIGHT
AND MAINTAINING ELEVATED WINDS SEAS THROUGH FRIDAY. HOWEVER...THIS
GENERAL SCENARIO WILL LIKELY BECOME COMPLICATED BY A SURFACE TROUGH
THAT WILL DEVELOP OVER THE GULF STREAM AND MAY PUSH INTO COASTAL
WATERS AND TOWARD THE COAST. 12Z GFS/NAM HANDLING OF THIS FEATURE
DIFFERS SIGNIFICANTLY. SPECIFICALLY...THE GFS DEPICTS A CLOSED
CYCLONIC CIRCULATION DEVELOPING OFFSHORE WEDNESDAY THEN PUSHING
NW/ONSHORE EARLY THURSDAY...GREATLY ALTERING LOW LEVEL WINDS...WHILE
THE NAM MAINTAINS A WEAKER COASTAL TROUGH AND MUCH STRONGER ONSHORE
LOW LEVEL FLOW. THUS...FORECAST CONFIDENCE REMAINS LESS THAN
IDEAL...AND ADJUSTMENTS WILL LIKELY BE REQUIRED THIS WEEK. BY LATE
WEEK...GUIDANCE DEPICTS SUBSIDING SEAS AND A TRANSITION TO A TYPICAL
SUMMERTIME REGIME...FEATURING A DOMINANT AFTERNOON/EVENING SEA
BREEZE CIRCULATION AND MODEST NOCTURNAL SURGES OF S WINDS.
RIP CURRENTS...THE PERSISTENT ONSHORE FLOW AND DEVELOPING EASTERLY
SWELL MAY CREATE AN ELEVATED RISK FOR RIP CURRENTS MID TO LATE WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 AM EDT THURSDAY
FOR AMZ374.
&&Hazardous weather outlook, May 11, 4:33 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT MON MAY 11 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-120900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 433 AM EDT MON MAY 11 2009 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STATIONARY FRONT OVER SOUTH CAROLINA THIS MORNING IS EXPECTED TO SAG SOUTHWARD AS A COLD FRONT LATER TODAY. THIS FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT LATER THIS MORNING INTO EARLY THIS EVENING. LOCATIONS ACROSS SOUTHEAST GEORGIA INTO EXTREME SOUTHERN SOUTH CAROLINA APPEAR TO BE FAVORED REGIONS FOR POTENTIAL SEVERE WEATHER TODAY. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS. SEVERE WEATHER IS MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, May 11, 5:10 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ISLE OF HOPE 31.98N 81.06W
05/11/2009 E1.75 INCH CHATHAM GA BROADCAST MEDIA
GOLF BALL SIZE HAIL WAS REPORTED IN ISLE OF HOPE.
&&
REBLocal storm report, May 11, 5:19 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL RICHMOND HILL 31.94N 81.30W
05/11/2009 E0.75 INCH BRYAN GA PUBLIC
&&
MTELocal storm report, May 11, 5:32 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 S HARDEEVILLE 32.23N 81.08W
05/11/2009 E0.88 INCH JASPER SC BROADCAST MEDIA
HAIL WAS REPORTED IN BELLINGER HILL ON OKATIE HIGHWAY.
&&Special weather statement, May 11, 5:42 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 542 PM EDT MON MAY 11 2009 GAZ100-114>116-137-138-112215- BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 542 PM EDT MON MAY 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN LIBERTY... NORTHWESTERN BRYAN...EXTREME SOUTH CENTRAL BULLOCH...EAST CENTRAL TATTNALL...SOUTHERN EVANS AND EXTREME NORTH CENTRAL LONG COUNTIES THROUGH 615 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAY BRANCH TO DAISY...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF REIDSVILLE TO CLAXTON...MOVING EAST AT 25 MPH. AREAS IN AND AROUND CLAXTON...DAISY...GROVELAND...HAGAN...MIDWAY AND PEMBROKE WILL BE IMPACTED THROUGH 615 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 6:18 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL WILMINGTON ISLAND 32.01N 80.98W
05/11/2009 E0.88 INCH CHATHAM GA PUBLIC
&&Local storm report, May 11, 6:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 SW HAGAN 32.13N 81.97W
05/11/2009 EVANS GA LAW ENFORCEMENT
TREES DOWN ON ROMIE THOMPSON ROAD.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:33 PM EDT | Special Marine Warning | CHS | 57 min | |
| May 11, 5:56 AM EDT | Small Craft Advisory | CHS | 3 days | |
| May 11, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 50 min |
| May 11, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| May 11, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 45 min |
| May 11, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 57 min |
| May 11, 4:19 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 41 min |
| May 11, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 60 min |
| May 11, 4:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 42 min |
| May 11, 4:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 11, 5:03 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 57 min |
| May 11, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 55 min |
| May 11, 5:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| May 11, 5:28 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 62 min |
| May 11, 5:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 6:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| May 11, 6:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 66 min |
| May 11, 6:33 PM EDT | Special Marine Warning | CHS | 87 min | |
| May 11, 7:17 PM EDT | Special Marine Warning | CHS | 68 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.